MAUDE Adverse Event Report: BECTON DICKINSON BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML, FLOCKED FLEXIBLE MINITIP; CULTURE MEDIA, NON-PROPAGATING TRANSPORT

BECTON DICKINSON BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML, FLOCKED FLEXIBLE MINITIP; CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Model Number 220531
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacture: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed, and the (b)(4) fda registration number has been used for the manufacture report number.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 30 bd¿ universal viral transport kit, 3 ml, flocked flexible minitips sample leakage was observed by the laboratory personnel.There was no report of impact.The following information was provided by the initial reporter: " customer problem: customer reports leaking 220531 tubes after specimen collection.".
 
Additional Manufacturer Narrative
H.6.Investigation: this statement serves to summarize findings on the recent complaint on product 220531 (kit uvt 3ml with flocked flex minitip), lot number n10175600, where it was observed that the media was leaking from the tube.Event description: " customer reports 220531 swab tubes, lot n10175600, are leaking after specimen collection." complaint history review: a review of past complaints on this product over the past 12 months does not indicate a trend on this issue.Device history record review: a review of the device history record did not indicate any manufacturing issues.Sample analysis: the photos did not show the noted defect.The retention samples did not exhibit any defects.Evaluations results: based on the investigation, no defect was observed.No complaint trend was present on this issue.However, bd will continue to monitor for trending.Investigation conclusion: based on the evaluation of the investigation, the complaint was not confirmed.No further actions will be taken as no confirmed defect has been identified.
 
Event or Problem Description

Brand Name
BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML, FLOCKED FLEXIBLE MINITIP
Common Device Name
CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12450949
Report Number2243072-2021-02275
Device Sequence Number3382786
Product Code JSM
UDI-Device Identifier30382902205310
UDI-Public30382902205310
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Model Number220531
Device Catalogue Number220531
Device Lot NumberN10175600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown